Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 248, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 6, 2000, 10:22 PM CDT for Effingham County, Jasper County, Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 10:22 PM CDT (03:22 UTC)
- Expired
- Aug 6, 2000, 11:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Effingham County, IL, Jasper County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:34 PM CDT | Thunderstorm Wind | Hidalgo, IL | Trees and power lines were blown down in the northern portions of Jasper County, especially in Hidalgo. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 070323 SVRSPI ILC049-079-070415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1022 PM CDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 1115 PM CDT * AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EFFINGHAM...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EFFINGHAM DIETERICH MONTROSE WHEELER HIDALGO NEWTON WILLOW HILL STE. MARIE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3918 8883 3897 8882 3892 8803 3916 8802 KMH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:40 PM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, Aug 6, 2:40 PM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT SUN AUG 6 2000 FORECAST PROBLEMS INCLUDE TIMING AND INTENSITY OF CONVECTION TONIGHT THROUGH TUESDAY. 19Z SATELLITE AND 88D PICS SHOW A LARGE AREA OF TSRA MOVING INTO WEST CENTRAL IL WITH A FEW EMBEDDED STRONGER STORMS. AT THE SAME TIME A DEVELOPING LINE OF CONVECTION FROM SOUTH CENTRAL WISCONSIN ACROSS NORTHWEST IL INTO EAST CENTRAL IOWA CONTINUES TO MOVE EAST. THIS ACTIVITY IS UNDER THE FAVORABLE RIGHT REAR QUAD OF AN 80+ KT JETSTREAM. AIR OVER CENTRAL ILLINOIS IS MOIST AND VERY UNSTABLE WITH LIS -5 TO -10...CAPES PROGGED TO AROUND 4000...SFC DEW POINTS IN THE MID TO UPPER 70S AND TEMPS APPROACHING 90 DEGREES. EVERYTHING IN PLACE FOR TSRA OVER MOST OF THE CFWA THIS AFTERNOON INTO TONIGHT. UNIDIRECTIONAL WIND FLOW ALOFT INDICATES MAINLY SQUALL LINE FORMATION WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL AS PER SPCS DISCUSSION. LEANING TOWARD ETA MODEL SOLUTION. TIMED CROSS SECTIONS ACROSS THE AREA INDICATING DRYING AND STABILIZATION ACROSS CENTRAL IL DURING THE DAY MONDAY. WILL PROBABLY STILL KEEP A 30 PERCENT POP FOR MONDAY. NEXT SHORT WAVE FROM THE NORTHWEST TO TRIGGER ANOTHER ROUND OF TSRA LATE MONDAY NIGHT INTO TUESDAY. A SEVERE THUNDERSTORM WATCH CURRENTLY ACROSS EXTREME NORTHWEST COUNTIES OF CWA WITH SPC CONSIDERING ANOTHER ONE WILL BE NEEDED SOUTH OF CURRENT BOX WHICH WOULD PROBABLY ENCOMPASS REST OF THE ILX CWA. LIKELY TO BE ISSUED RIGHT AROUND FCST TIME AT 4 PM. EXTENDED OUTLOOK. CHARTS SHOW ANOTHER COLD FRONT DROPPING SOUTHEAST FROM CANADA WITH THE FRONT REACHING CENTRAL IL WEDNESDAY AND HANGING UP ACROSS THE AREA THURSDAY. THE FRONT FINALLY MOVES TO SOUTHERN IL ON FRI. PRECIPITATION INDICATED FOR WED AND THU THEN DRY FRIDAY. TEMPS INDICATED TO BE NEAR NORMAL IN THE MID 80S ALL THREE DAYS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 071/091 072/089 070 33633 PIA BB 070/090 071/088 068 33644 DEC BB 070/090 071/089 070 33633 CMI BB 070/088 071/089 070 33643 MTO BB 072/089 072/089 071 33643 LWV BB 073/090 073/090 071 33543 .ILX...NONE. PALMER
In the hours before
Special weather statement, Aug 6, 7:07 PM CDT, 3 hours 15 minutes before
ILZ027>031-036>038-040>057-061-070030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 707 PM CDT SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH 549 HAS EXPIRED... ...SEVERE THUNDERSTORM WATCH 651 REMAINS IN EFFECT UNTIL 10 PM CDT... THE SEVERE THUNDERSTORM WATCH FOR KNOX AND STARK HAS EXPIRED... HOWEVER THE WATCH FOR THE REST OF CENTRAL ILLINOIS REMAINS IN EFFECT UNTIL 10 PM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BYRD
Special weather statement, Aug 6, 7:36 PM CDT, 2 hours 46 minutes before
ILZ029>031-036>038-040>057-061-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 736 PM CDT SUN AUG 6 2000 ...PORTIONS OF SEVERE THUNDERSTORM WATCH #651 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH FOR MARSHALL...PEORIA...WOODFORD... FULTON...TAZEWELL...MCLEAN...SCHUYLER...MASON...CASS...MENARD... LOGAN...DE WITT...PIATT...SCOTT...MORGAN...SANGAMON...CHRISTIAN AND MACON HAS BEEN CANCELED. THE WATCH REMAINS IN EFFECT UNTIL 10 PM CDT FOR CHAMPAIGN...VERMILION...SHELBY...MOULTRIE...DOUGLAS...EDGAR AND COLES COUNTIES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BYRD
Local storm report, Aug 6, 9:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
943 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 4 W MATTOON IL 1.00 INCH HAIL
08/06/00 COLES FROM MATTON ESDA.
0918 PM 3 NW BUSHTON IL .75 INCH HAIL
08/06/00 COLES FROM COLES COUNTY ESDA.
0925 PM 5 W CHARLESTON IL 60 MPH TSTM WIND GUST
08/06/00 COLES 60 MPH WIND GUST FROM
THUNDERSTORM AT THE COLES
COUNTYL AIRPORT. REPORTED BY
THE AIRPORT FIRE
DEPARTMENT.
GOETSCHLocal storm report, Aug 6, 9:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
959 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM CHARLESTON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN.
FROM COLES COUNTY ESDA.
0920 PM MATTOON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN.
FROM COLES COUNTY ESDA.
0934 PM 1 N KANSAS IL WIND DAMAGE
08/06/00 EDGAR TREE BLOWN DOW@N. FROM
COUNTY SHERIFF.
GOETSCHSpecial weather statement, Aug 6, 10:04 PM CDT, 18 minutes before
ILZ045-046-054>057-061-070330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1004 PM CDT SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH 651 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH FOR CHAMPAIGN...VERMILION...SHELBY... MOULTRIE...DOUGLAS...EDGAR AND COLES COUNTIES HAS EXPIRED. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA FROM VANDALIA TO PARIS THROUGH MIDNIGHT...SO BE ON THE LOOK OUT FOR SEVERE WEATHER AND LISTEN TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS SITUATION. BYRD
Local storm report, Aug 6, 10:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1020 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 PM 2 NE MATTOON IL WIND DAMAGE
08/06/00 COLES POWER LINES BLOWN DOWN AND
6 INCH DIAMETER TREE LIMBS
DOWN. FROM MATTOON ESDA.
1000 PM PARIS IL WIND DAMAGE
08/06/00 EDGAR POWER LINES BLOWN DOWN IN
PARIS. A TREE WAS ALSO
BLOWN DOWN ON ROUTE 150. IN
ADDITION...MANY OTHER
REPORTS OF TREES AND POWER
LINES BLOWN DOWN ACROSS THE
{ COUNTY WERE REPORTED. FROM
COUNTY SHERIFF AND ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 59 min |
| Aug 6, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 48 min |
| Aug 6, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 43 min |
| Aug 6, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 60 min |
| Aug 6, 10:58 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 62 min |
| Aug 7, 12:18 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.